U.S. doctors online nowAsk doctors free
United Kingdom
A 32-year-old female asked:

Does it harm or strain your kidneys/liver to filter excess water soluble vitamins. some multivitamins have well over rda, turn urine bright yellow?

1 doctor answer1 doctor weighed in
Dr. Donald Colantino
Internal Medicine 63 years experience
Vitamins: It's not unusual or harmful to have deep yellow urine after taking multivitamins. Most vitamins are simply excreted in the urine if they exceed recommended daily doses. However some vitamins like D or A can be harmful when taken in massive doses. It's important to adhere to the doses recommended on the label of legitimate preparations. You can get advice from your pharmacist if you're unsure.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 14, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.